Winter Weather, Caledonia
- When
- December 28, 7:00 AM EST to December 29, 12:00 PM EST
- Where
- Caledonia forecast zone
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 44.465, -72.102 (the zone’s center; the record gives no point)
An upper atmospheric area of low pressure and weak surface low moved across Vermont on the morning of December 28th. Periods of light snow occurred from daybreak through the late afternoon hours on December 28th which resulted in 2 to 4 inches of snow accumulation with localized higher amounts.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
An upper atmospheric area of low pressure and weak surface low moved across Vermont on the morning of December 28th. Periods of light snow occurred from daybreak through the late afternoon hours on December 28th which resulted in 2 to 4 inches of snow accumulation with localized higher amounts.
An arctic cold front and upper atmospheric disturbance moved across Vermont during the morning commute of December 29th with snow showers and localized snow squalls. Widespread snowfall accumulations of 1 to 3 inches occurred with localized amounts up to 4 inches.
Two-day storm totals were 4 to 12 inches across much of Vermont. Some specific higher snowfall totals included; 12 inches in Killington (Rutland county), 11 inches in Westfield (Orleans county) and North Underhill (Chittenden county), 10 inches in Lincoln (Addison county), 9 inches in Jay (Orleans county) and Richmond (Chittenden county), 7 inches in Sutton (Caledonia county), South Burlington (Chittenden county), Eden (Lamoille county), Rutland (Rutland county), Northfield (Washington county) and Sheldon Springs (Franklin county) with 6 inches in Stowe (Lamoille county), Newport (Orleans county), Waterbury (Washington county) and Bethel (Windsor county).
Rapidly falling temperatures to the single digits above zero degrees along with falling and blowing snow during the morning commute of December 29th accounted for roads to flash freeze that resulted in numerous vehicle accidents, especially along Interstate 89 between Montpelier and St. Albans.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Dec 28, 6:33 AM EST, 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
633 AM EST MON DEC 28 2009
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE MOVING NORTHEAST OUT OF THE UPPER OHIO
RIVER VALLEY WILL BRING PERIODS OF SNOW TO THE NORTH COUNTRY
DURING THE DAYLIGHT HOURS ON MONDAY. AN ARCTIC COLD FRONT WILL
THEN PASS FROM NORTHWEST TO SOUTHEAST DURING THE PRE-DAWN HOURS ON
TUESDAY BRINGING A BAND OF SNOW SQUALLS AND THEN SHARPLY COLDER
TEMPERATURES AND WINDY CONDITIONS FOR THE BALANCE OF THE DAY ON
TUESDAY. TEMPERATURES MODERATE WEDNESDAY AND THURSDAY AS ARCTIC
AIR RETREATS NORTHEASTWARD WITH GENERALLY FAIR WEATHER IN PLACE.
OUR NEXT CHANCE FOR SIGNIFICANT PRECIPITATION WILL OCCUR FRIDAY
AND FRIDAY NIGHT WITH A POSSIBLE NOREASTER IMPACTING NEW ENGLAND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 309 AM EST MONDAY...
CONCERN EARLY THIS AM IS FOR AREAS OF BLACK ICE. TEMPERATURES HAVE
FALLEN INTO THE UPPER 20S TO LOWER 30S DURING THE LATE EVENING HRS
WITH NEAR SATURATED LOW-LEVEL CONDITIONS...AS WELL AS PATCHY FOG AND
VERY LIGHT FREEZING DRIZZLE OR FLURRIES IN SPOTS. SPS ISSUED
EARLIER TO COVER THIS POTENTIAL. THOSE HEADING OUT DURING THE
MORNING COMMUTE WILL LIKELY STILL SEE SOME DECEPTIVELY ICY SPOTS
ON AREA ROADWAYS AND SIDEWALKS. SOMETHING TO BE AWARE OF...EVEN
THOUGH ANY PCPN EARLY THIS MORNING IS EXTREMELY LGT.
NEXT ISSUE WILL BE THE 700MB SHORTWAVE TROUGH CENTERED NEAR NERN
OH/NWRN PA EARLY THIS MORNING WHICH WILL TRACK NEWD ACROSS THE NORTH
COUNTRY DURING THE DAYLIGHT HRS. THIS SYSTEM WILL BRING A LIGHT TO
MODERATE SNOWFALL TO THE NORTH COUNTRY. BLEND OF 00Z NAM/GFS PLACES
LIQUID EQUIVALENT PRECIPITATION AMOUNTS IN THE 0.1 TO 0.25 RANGE
ACROSS VT /HIGHEST IN THE GREEN MTNS/...AND IN THE 0.25 TO 0.45
RANGE ACROSS ACROSS NRN NY /HIGHEST IN THE NRN ADIRONDACKS/. THERMAL
PROFILES SUPPORT GOOD DENDRITE SNOW GROWTH FOR SEVERAL HRS AS UPR
VORT PASSES...AND PROFILES IN GENERAL SUPPORT SNOW AS MAIN P-TYPE
THOUGH SFC TEMPS MAY BRIEFLY GO ABOVE FREEZING IN THE CHAMPLAIN
VALLEY/SERN VT. CURRENT WINTER WX ADVISORIES LOOK GOOD WITH GENERAL
AMTS 2-5...AND LOCALIZED 6 AMTS MAINLY IN THE NRN ADIRONDACKS.
THE LOWER TOTALS SHOULD BE IN THE CHAMPLAIN VALLEY WITH SOME
SHADOWING INFLUENCES AND SFC MELTING WITH LIGHT SOUTH TO SW
WINDS. THE HIGHEST TOTALS SHOULD BE ACROSS NRN NY AND THE GREEN
MTNS INTO THE NORTHEAST KINGDOM. CURRENT TRACK OF THE UPR LOW ALSO
SUPPORTS PLACING THE ST. LAWRENCE VALLEY IN THE WINTER WEATHER
ADVISORY. SNOW SHOULD BEGIN TO ABATE AFTER 00Z ACROSS NRN NY AS
MID- LVL VORT SHIFTS NORTHEAST OF THE FORECAST AREA. NOTICE IN
LATEST MODEL RUNS THAT LOW DEEPENS AS IT MOVES INTO CENTRAL ME
TONIGHT...WITH STRONGER UVV LINGERING ACROSS NERN VT THRU 04Z OR
SO. ACCUMULATING SNOW SHOULD LINGER LONGEST IN NERN VT WHERE
ADVISORY ENDS AT 05Z.
SURFACE HIGH TEMPERATURES TODAY WILL RANGE FROM THE LOW TO MID 30S
ACROSS MOST VALLEY LOCATIONS...TO THE UPR 20S FOR THE NRN
ADIRONDACKS IN THE 1-2 KFT LAYER. SURFACE WINDS WILL BE FROM THE
SOUTH/SOUTHWEST AS COMPACT SFC LOW APPROACHES FROM THE SOUTHWEST AND
THEN BECG WESTERLY THIS EVENING AT 5-10 MPH AS LOW PASSES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
AS OF 309 AM EST MONDAY...MAIN CONCERN DURING THE PERIOD IS ARCTIC
COLD FRONT PASSAGE LATE TONIGHT/EARLY TUESDAY MORNING AND ASSOCIATED
SNOW SQUALLS...FOLLOWED BY BITTERLY COLD CONDITIONS THRU THE DAY
TUESDAY. ARCTIC FRONT SHIFTS ACROSS NRN NY BETWEEN 06-09Z
TUE...AND THEN ACROSS THE CHAMPLAIN VALLEY BETWEEN 09-12Z AND THEN
ACROSS ERN VT BETWEEN 12-15Z. THE TIMING IS IMPORTANT BECAUSE THE
SHARPNESS OF THE BNDRY IN TERMS OF TEMP GRADIENT AND SHALLOW
INSTABILITY SHOULD RESULT IN A BAND OF SNOW SQUALL ACTIVITY AND A
QUICK 1-2 INCHES OF ACCUMULATION IN A BRIEF PERIOD OF TIME. THIS
MAY MAKE THE MORNING COMMUTE HAZARDOUS...WITH BRIEFLY HEAVY SNOW
SQUALLS COINCIDING WITH THE COMMUTE TIME FROM THE CHAMPLAIN VALLEY
EWD.
TUESDAY WILL BE WINDY AND COLD BEHIND THE ARCTIC FRONT WITH STRONG
LOW-LEVEL CAA AND DRYING. PARTIAL SUNSHINE WILL DEVELOP BY NOON.
DAYTIME HIGHS WILL ONLY BE IN THE TEENS WITH SUSTAINED NWLY WINDS
15-25 MPH AND GUSTS TO 35 MPH. THIS WILL CREATE WIND CHILL VALUES OF
-10 TO -20F ESPECIALLY DURING TUESDAY MORNING. A FEW FLURRIES ARE
POSSIBLE...BUT VERY DRY AIR MASS SHOULD CONFINE MOST ACTIVITY TO
THE MTNS ONCE THE SFC FRONT MOVES BY.
THE COLDEST 850MB TEMPS OF -20 TO -22C AT 00Z WED ARE SHORT-LIVED
ACROSS THE FORECAST AREA AND ARE ALREADY BEGINNING TO LIFT OUT
DURING TUESDAY NIGHT. WITH SFC HIGH PRESSURE BUILDING IN AND CLEAR
SKIES...WINDS WILL BECOME LIGHT AND VARIABLE WITH A COLD NIGHT
EXPECTED /LOWS 0 TO -10F ACROSS CENTRAL/ERN VT AND THE NRN
ADIRONDACKS/ AND 0 TO 5F ABOVE ACROSS THE CHAMPLAIN VALLEY AND FAR
SERN SECTIONS. SFC RIDGE AXIS IN PLACE WEDNESDAY AND WEDNESDAY
NIGHT WITH NO SIGNIFICANT WEATHER EXPECTED. HIGH TEMPS SHOULD
MODERATE SLIGHTLY WEDNESDAY REACHING THE LOW 20S IN THE CHAMPLAIN
VALLEY AND UPR TEENS IN THE SURROUNDING AREAS WITH LIGHTER WINDS AS
SFC ANTICYCLONE CRESTS OVER THE REGION.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 319 PM EST SUNDAY...
***INCREASING CONFIDENCE THAT A POTENTIALLY SIGNIFICANT WINTER EVENT
WILL OCCUR BY LATE WEEK TIME FRAME***
HIGH PRESSURE WILL BE CENTERED ACROSS THE REGION DURING WED NIGHT
INTO THURSDAY WITH GENERALLY CLR/PC SKIES AND SEASONABLE
TEMPERATURES EXPECTED. STUCK CLOSE TO MEXMOS NUMBERS HERE...BUT MAY
WIND UP BEING A TAD COLDER WED NT SHOULD OPTIMAL RADIATIVE EFFECTS
DEVELOP.
ATTENTION THEN TURNS TO SHARPLY DIGGING UPPER TROUGH PUSHING
SOUTHEAST FROM THE UPPER GREAT LAKES BY THU NIGHT/FRI AND DEGREE TO
WHICH IT INTERACTS WITH SRN STREAM ENERGY EJECTING OFF THE
SOUTHEASTERN SEABOARD. NUMERICAL MODELS HAVE BEEN QUITE CONSISTENT
IN SHOWING SOME SORT OF COASTAL DEVELOPMENT FOR SEVERAL DAYS
NOW...EVEN THOUGH TIMING AND PLACEMENT OF EVENTUAL LOW CENTER AND
ATTENDANT QPF HAS VARIED SOMEWHAT. THIS MORNINGS OPERATIONAL RUNS NO
DIFFERENT SHOWING LEAD SHORTWAVE/WEAK SFC LOW EJECTING EASTWARD
OFFSHORE LATER THURSDAY...WITH SECONDARY AND MORE POTENT ENERGY
DEVELOPING NEAR CAPE HATTERAS THURSDAY NIGHT AS UPPER TROUGH
BECOMES NEGATIVELY TILTED AND CUTS OFF OVER THE ERN LAKES INTO THE
NORTHEAST. THIS LOW TO BECOME PRIMARY WX MAKER FOR OUR AREA AS RAPID
CYCLOGENESIS OCCURS OFF THE DELMARVA COAST WITH SFC LOW PUSHING
NORTHEAST TO NEAR CAPE COD BY FRIDAY AFTERNOON. THIS WILL LIKELY
SPREAD WIDESPREAD ACCUM SNOWS TO THE REGION STARTING THURSDAY NIGHT
AND CONTINUING WELL INTO FRIDAY AND FRIDAY EVENING AS LOW BECOMES
CAPTURED BY UPPER TROUGH IN THE GULF OF MAINE AND BACKS SLOWLY
WESTWARD. WHILE DETAILS ARE BOUND TO CHANGE OVER THE COMING
DAYS...ENOUGH CONSISTENCY AMONG VARIOUS MODELS TO JUSTIFY RAISING
POPS TO LIKELY THROUGHOUT THE THU NT INTO FRI NT TIME FRAME WITH
HEAVY SNOWS CERTAINLY A POSSIBILITY GIVEN SUCH DEEP ATLANTIC
MOISTURE TRANSPORT INTO OUR AREA DURING THESE PERIODS. TEMPS WILL
HAVE MODERATED BACK TO NEAR SEASONAL NORMS BY THIS TIME FRAME AS
HIGHS CLIMB INTO THE 20S TO AROUND 30 AND LOWS IN THE TEENS TO
LOWER 20S.
THEREAFTER...OCCLUDED LOW PULLS SLOWLY AWAY INTO THE MARITIMES BY
SATURDAY INTO SUNDAY WITH SNOW SHOWERS LIKELY CONTINUING ACROSS MUCH
OF THE AREA...ESP NORTH WHERE LIGHT ADDL ACCUM POSSBL. TEMPS TO RUN
NEAR SEASONAL NORMS DURING THESE LATTER PERIODS...WITH HIGHS MAINLY
IN THE 20S AND LOW IN THE TEENS.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
THROUGH 12Z TUESDAY...MVFR/IFR CONDS EXPECTED TODAY AS DEVELOPING
SFC LOW TRAVERSES AREA ALONG W/WIDESPREAD LIGHT TO OCCNLY MODERATE
SNOW. GENERALLY LIGHT WINDS THROUGH 00Z THOUGH A BRIEF PERIOD OF
MODERATE NWRLY FLOW FROM 18-00Z AS SFC LOW PULLS AWAY. LINGERING
LIGHT SNOWS STILL POSSIBLE FROM 00Z-06Z...ESP AT THE KSLK TERMINAL
THOUGH HAVE ATTEMPTED TO SHOW BRIEF PERIOD OF IMPROVEMENT HERE
BETWEEN DEPARTING SFC LOW AND ARCTIC FRONTAL BNDRY APPROACHING FROM
THE NW. THIS LATTER FRONT TO SURGE SOUTHEASTWARD ACROSS THE AREA
BTWN 07-11Z WITH A RENEWED THREAT OF MVFR/IFR SHSN AND POSSBL
SQUALLS. NWRLY SFC FLOW INCREASES SHARPLY ALONG/BEHIND BNDRY WITH
GUSTS TO 30KT POSSBL ALONG W/AREAS OF BLSN.
OUTLOOK...12Z TUESDAY THROUGH FRIDAY...
12Z TUESDAY THROUGH THURSDAY...SOME LINGERING POST-FRONTAL MVFR
CIGS/VSBYS IN SHSN AND/OR BLSN THRU 21Z TUE...OTW MAINLY VFR AS HIGH
PRESSURE BUILDS INTO THE REGION AS WINDS SLOWLY RELAX THEREAFTER.
THURSDAY NIGHT INTO FRIDAY...CONDS DETERIORATING TO MVFR/IFR IN
DEVELOPING SNOWS AS COASTAL LOW PRESSURE APPROACHES THE NORTHEAST.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT
EST TONIGHT FOR VTZ001>012-016>019.
NY...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
NYZ026-027-029>031-034-087.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT
EST TONIGHT FOR NYZ028-035.
&&
SYNOPSIS...BANACOS
NEAR TERM...BANACOS
SHORT TERM...BANACOS
LONG TERM...JMG
AVIATION...JMGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 215 AM EST MON DEC 28 2009 NYZ028-035-VTZ001>012-016>019-290715- EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 215 AM EST MON DEC 28 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ARCTIC FRONT WILL BRING SHARPLY COLDER TEMPERATURES ON TUESDAY. DAYTIME TEMPERATURES TUESDAY IN THE SINGLE DIGITS TO LOW TEENS COMBINED WITH NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CREATE DANGEROUSLY LOW WIND CHILLS...ESPECIALLY TUESDAY MORNING. THE ARCTIC BOUNDARY ITSELF WILL ALSO BRING A PERIOD OF SNOW SQUALLS EARLY TUESDAY MORNING WITH A BRIEF PERIOD OF NEAR ZERO VISIBILITY AND A QUICK SNOW ACCUMULATION OF 1 TO 2 INCHES. THESE SNOW SQUALLS MAY ADVERSELY IMPACT THE TUESDAY MORNING COMMUTE. LASTLY...A NOREASTER IS EXPECTED TO DEVELOP AND MOVE UP THE EAST COAST THURSDAY NIGHT THROUGH FRIDAY NIGHT. THE CURRENT EXPECTED STORM TRACK WOULD BRING A POSSIBLE MODERATE TO HEAVY SNOWFALL ACCUMULATION TO THE NORTH COUNTRY ON FRIDAY INTO FRIDAY NIGHT. CONFIDENCE IN THIS SYSTEM IS MODERATE BASED ON A SERIES OF COMPUTER MODELS INDICATING A SIMILAR TRACK AND EVOLUTION OF THE SYSTEM. STAY TUNED FOR FURTHER DETAILS AND UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND/OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON. NYZ026-027-029>031-034-087-290715- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- 215 AM EST MON DEC 28 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ARCTIC FRONT WILL BRING SHARPLY COLDER TEMPERATURES ON TUESDAY. DAYTIME TEMPERATURES TUESDAY IN THE SINGLE DIGITS TO LOW TEENS COMBINED WITH NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CREATE DANGEROUSLY LOW WIND CHILLS...ESPECIALLY TUESDAY MORNING. THE ARCTIC BOUNDARY ITSELF WILL ALSO BRING A PERIOD OF SNOW SQUALLS EARLY TUESDAY MORNING WITH A BRIEF PERIOD OF NEAR ZERO VISIBILITY AND A QUICK SNOW ACCUMULATION OF 1 TO 2 INCHES. THESE SNOW SQUALLS MAY ADVERSELY IMPACT THE TUESDAY MORNING COMMUTE. LASTLY...A NOREASTER IS EXPECTED TO DEVELOP AND MOVE UP THE EAST COAST THURSDAY NIGHT THROUGH FRIDAY NIGHT. THE CURRENT EXPECTED STORM TRACK WOULD BRING A POSSIBLE MODERATE TO HEAVY SNOWFALL ACCUMULATION TO THE NORTH COUNTRY ON FRIDAY INTO FRIDAY NIGHT. CONFIDENCE IN THIS SYSTEM IS MODERATE BASED ON A SERIES OF COMPUTER MODELS INDICATING A SIMILAR TRACK AND EVOLUTION OF THE SYSTEM. STAY TUNED FOR FURTHER DETAILS AND UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND/OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON. BANACOS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 559 AM EST MON DEC 28 2009 NYZ026>031-034-035-087-VTZ001>012-016>019-281300- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 559 AM EST MON DEC 28 2009 ...BLACK ICE POSSIBLE ON AREA ROADWAYS THIS MORNING... BLACK ICE HAS DEVELOPED ON SOME ROADWAYS AND SIDEWALKS ACROSS THE NORTH COUNTRY OVERNIGHT. AFTER A PERIOD OF MILD AND WET WEATHER THIS WEEKEND...TEMPERATURES HAVE COOLED TO BELOW FREEZING ACROSS MOST SECTIONS EARLY THIS MORNING. WITH SATURATED CONDITIONS...BLACK ICE HAS FORMED IN SOME LOCATIONS. MOTORISTS AND PEDESTRIANS SHOULD BE ADVISED THAT SLICK SPOTS EXIST AND MAY BE DIFFICULT TO SEE. USE EXTRA CAUTION THIS MORNING. BANACOS
The national radar mosaic for the moment the first event began.
16 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2009Every state in 2009This day in weather historyWarnings in Vermont, December 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 201607, 201608, 201609, 201610, 201611, 201612, 201613, 201614, 201615, 201616, 201617, 201618, 201619, 201620, 201621, 201622.